MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.
 
Event or Problem Description
It was reported by the customer they had a leak with a 5 fr picc line.Additional information received 7/9/2024: it was reported by the customer "during the installation of the catheter, we noticed the presence of several leaks on it which causes fluid leakage during injection in several places on the catheter shaft rather than only at the end of the catheter on the orifice of it.This means that when injecting a drug, the full dose is not delivered at the end of the catheter as normal therefore we have to replace the catheter with another catheter.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leak was confirmed.The product returned for evaluation was one 5fr dl groshong nxt catheter.The catheter tubing was returned in two segments.Inspection of the break site found striation markings, indicating that the tubing had likely been intentionally cut.The catheter was leak tested by flushing each lumen with water using a 12ml luer lok syringe.During testing, a leak was observed between the 38 cm and 39 cm depth markers.Microscopic inspection of the leak site found that four diagonal tears were present.Three of these tears were s-shaped and penetrated the catheter wall.The fourth tear did not penetrate the catheter wall, indicating that the damage likely originated from an external source.Inspection of the fractures found that that the edges were sharp and well defined.The fracture surfaces had catheter material that was sheared.Based on the observed features, it is possible that damage caused by a blunt instrument contributed to the observed failure.However, there is not sufficient evidence to conclusively determine this.Therefore, the root cause remains unknown.
 
Event or Problem Description
It was reported by the customer they had a leak with a 5 fr picc line.Additional information received on 7/9/2024: it was reported by the customer "during the installation of the catheter, we noticed the presence of several leaks on it which causes fluid leakage during injection in several places on the catheter shaft rather than only at the end of the catheter on the orifice of it.This means that when injecting a drug, the full dose is not delivered at the end of the catheter as normal therefore we have to replace the catheter with another catheter.".

Brand Name
GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key19734911
Report Number3006260740-2024-03683
Device Sequence Number8122731
Product Code LJS
UDI-Device Identifier00801741035388
UDI-Public(01)00801741035388(11)230923(17)250731(10)REHV1406
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K023374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberN/A
Device Catalogue Number7857505
Device Lot NumberREHV1406
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer01/23/2025
Initial Report FDA Received Date07/12/2024
Supplement Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown